Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 24, 2000, 1:01 AM CDT for Green County, Hart County, Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2000, 1:01 AM CDT (06:01 UTC)
- Expired
- May 24, 2000, 1:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Green County, KY, Hart County, KY
The radar
The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 1:05 AM CDT | Thunderstorm Wind 60 E | Cub Run, KY | Trees down across Highway 728 at Cub Run. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
226 WUUS53 KLMK 240602 SVRSDF KYC087-099-240630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 101 AM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREEN COUNTY IN SOUTH CENTRAL KENTUCKY HART COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 130 AM CDT * AT 100 AM CDT...NWS DOPPLER RADAR INDICATED THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF PRICEVILLE TO 2 MILES WEST OF THREE SPRINGS...OR ALONG A LINE EXTENDING FROM 40 MILES NORTHEAST OF BOWLING GREEN TO 38 MILES EAST OF BOWLING GREEN...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... LINWOOD...MONROE AROUND 105 AM CDT HAMMONVILLE...PIERCE AROUND 110 AM CDT CREAL...EXIE...SUMMERSVILLE AROUND 115 AM CDT ALLENDALE...GREENSBURG AROUND 120 AM CDT BLACK GNAT AROUND 125 AM CDT DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS LINE OF STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:25 PM CDT, 9 hours 36 minutes earlier.
Area forecast discussion, May 23, 3:25 PM CDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 425 PM EDT TUE MAY 23 2000 MUCH SEVERE WEATHER TODAY...NUMEROUS WARNINGS AND WATCHES. MORE THUNDERSTORMS DEVELOPING AND CENTRAL KENTUCKY AND SOUTHERN INDIANA REMAINING IN WARM MOIST AIRMASS THROUGH TONIGHT AND INTO WEDENSDAY. FRONT TO MOVE THROUGH WEDNESDAY NIGHT BRINGING SOMEWHAT COOLER AND DRIER AIR TO NORTHERN PART OF FORECAST AREA FOR THURSDAY. NOT MUCH TIME TO DIGEST GUIDANCE AND WILL GO WITH MOS NUMBERS FOR NOW. .SDF...NONE SCHOLZ
In the hours before
Local storm report, May 23, 8:26 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0701 PM FAIRPLAY KY 1 INCH HAIL
05/23/00 ADAIR REPORTED BY STORM
SPOTTER.Local storm report, May 23, 10:59 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1159 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 AM 9 S HAWESVILLE KY 1 INCH HAIL
05/23/00 HANCOCK REPORTED BY PUBLIC.
1030 AM PLEASANT RIDGE KY 1 INCH HAIL
05/23/00 OHIO REPORTED BY STORM
SPOTTER.
1045 AM CLOVERPORT KY 1.75 INCH HAIL
05/23/00 BRECKINRIDGE REPORTED BY PUBLIC.
1050 AM DUNDEE KY 1.75 INCH HAIL
05/23/00 OHIO REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1054 AM FORDSVILLE KY 1 INCH HAIL
05/23/00 OHIO REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1100 AM IRVINGTON KY 1.75 INCH HAIL
05/23/00 BRECKINRIDGE REPORTED BY MEDIA.
1100 AM HARDINSBURG KY 1.75 INCH HAIL
05/23/00 BRECKINRIDGE
1110 AM CANEYVILLE KY .75 INCH HAIL
05/23/00 GRAYSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1135 AM SHREWSBURY KY .75 INCH HAIL
05/23/00 GRAYSON REPORTED BY MEDIA.
1145 AM ANNETA KY 1 INCH HAIL
05/23/00 GRAYSON REPORTED BY STORM
SPOTTER.
1147 AM ANNETA KY 1.75 INCH HAIL
05/23/00 GRAYSON REPORTED BY STORM
SPOTTER.
1150 AM KYROCK KY 2 INCH HAIL
05/23/00 EDMONSON REPORTED BY COOPERATIVE
OBSERVER AT NOLIN LAKE.
1213 PM PRICEVILLE KY 1.75 INCH HAIL
05/23/00 HART REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1215 PM MUNFORDVILLE KY 1 INCH HAIL
05/23/00 HART REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1219 PM MUNFORDVILLE KY 1.75 INCH HAIL
05/23/00 HART REPORTED BY COOPERATIVE
OBSERVER.
1240 PM HISEVILLE KY 1 INCH HAIL
05/23/00 BARREN REPORTED BY STORM
SPOTTER.
1244 PM SAVOYARD KY 1.75 INCH HAIL
05/23/00 METCALFE
1245 PM 1 S GLASGOW KY 1 INCH HAIL
05/23/00 BARREN REPORTED BY STORM
SPOTTER.
1255 PM EDMONTON KY 1.75 INCH HAIL
05/23/00 METCALFE REPORTED BY STORM
SPOTTERS,
0135 PM EDMONTON KY 1 INCH HAIL
05/23/00 METCALFE REPORTED BY PUBLIC.
0140 PM HISEVILLE KY 1.75 INCH HAIL
05/23/00 BARREN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0148 PM CENTER KY 1.75 INCH HAIL
05/23/00 METCALFE REPORTED BY PUBLIC.
0205 PM LECTA KY .75 INCH HAIL
05/23/00 BARREN REPORTED BY PUBLIC.
0205 PM SHIPLEY KY WIND DAMAGE
05/23/00 CLINTON HOUSES DAMAGED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0209 PM HARDINSBURG KY 1.75 INCH HAIL
05/23/00 BRECKINRIDGE COVERING GROUND.
REPORTED BY EMERGENCY
MANAGEMENT.
0215 PM BURKESVILLE KY 1 INCH HAIL
05/23/00 CUMBERLAND REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0222 PM HARDINSBURG KY 2.75 INCH HAIL
05/23/00 BRECKINRIDGE CARS DAMAGED. REPORTED
BY EMERGENCY MANAGEMENT.
0230 PM SHIPLEY KY 1.75 INCH HAIL
05/23/00 CLINTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0235 PM CECILIA KY 1.75 INCH HAIL
05/23/00 HARDIN REPORTED BY PUBLIC.
COVERING GROUND
0250 PM HUDSON KY 1.75 INCH HAIL
05/23/00 BRECKINRIDGE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
ALSO IN MADRID AND
ROUGH RIVER LAKE.
0255 PM ALBANY KY 1.75 INCH HAIL
05/23/00 CLINTON REPORTED BY COOPERATIVE
OBSERVER.
0300 PM 4 N LEITCHFIELD KY TORNADO
05/23/00 GRAYSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0300 PM 4 N LEITCHFIELD KY TORNADO
05/23/00 GRAYSON REPORTED BY HAM RADIO
OPERATOR. FACTORY
DESTROYED. HOMES
DESTROYED. POWER IS
OUT. PHONES ARE OUT.
INJURIES, NUMBER
UNKNOWN. ROADS
IMPASSIBLE.
0325 PM PRICEVILLE KY TORNADO
05/23/00 HART REPORTED BY PUBLIC.
STILL ON GROUND FROM
GRAYSON COUNTY
0355 PM FT KNOX KY .75 INCH HAIL
05/23/00 HARDIN REPORTED AT BASE AIRPORT.
0418 PM ELIZABETH TOWN KY .75 INCH HAIL
05/23/00 HARDIN REPORTED BY PUBLIC.
0525 PM COBURG KY 1.75 INCH HAIL
05/23/00 ADAIR REPORTED BY PUBLIC.
0540 PM COLUMBIA KY WIND DAMAGE
05/23/00 ADAIR REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
0701 PM FAIRPLAY KY 1 INCH HAIL
05/23/00 ADAIR REPORTED BY STORM
SPOTTER.Local storm report, May 24, 12:05 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 AM EDT WED MAY 24 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1258 AM HARTFORD KY 62 MPH TSTM GUST
05/24/00 OHIO MEASURED WIND GUST.
REPORTED BY MEDIA.Local storm report, May 24, 12:46 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 AM EDT WED MAY 24 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 AM CANEYVILLE KY 60 MPH TSTM GUST
05/24/00 GRAYSON REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:43 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 32 min |
| May 23, 7:47 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green | 28 min |
| May 23, 8:13 PM CDT | Severe Thunderstorm Warning | LMK | Russell | 27 min |
| May 23, 11:52 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 23 min |
| May 24, 12:18 AM CDT | Severe Thunderstorm Warning | LMK | Grayson | 27 min |
| May 24, 4:47 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 23 min |
| May 24, 5:04 PM CDT | Tornado Warning | LMK | Logan | 26 min |
| May 24, 5:11 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 34 min |
| May 24, 5:27 PM CDT | Tornado Warning | LMK | Simpson, Warren | 33 min |
| May 24, 5:42 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson | 33 min |
| May 24, 6:02 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 28 min |
| May 24, 6:46 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 29 min |
| May 24, 6:51 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Warren | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.